Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 142, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 3, 2002, 6:46 AM CDT for Clark County, Hot Spring County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2002, 6:46 AM CDT (11:46 UTC)
- Expired
- May 3, 2002, 7:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Clark County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 103 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2991 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 16.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:00 AM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 3, 3:00 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 AM CDT FRI MAY 3 2002 FORECAST CONCERNS: CONVECTIVE TRENDS AND TEMPERATURES. LATEST SFC/MSAS DATA SHOWS SFC FRONT HAS WORKED WELL S OF THE FA AND IS LOCATED OVER CNTRL LA ATTM. PERSISTENT ELEVATED CONVECTION HAS CONTINUED OVER SRN AR THIS MRNG. ELSEWHERE...LOW CLOUDS AND COOL NELY WIND KEEPING TEMPS GENERALLY IN THE 50S. MODELS SEEM TO BE IN REASONABLE AGREEMENT THIS MRNG WITH OVERALL TRENDS. ACTIVE SRN STREAM AND MEANDERING SFC FRONT WILL KEEP THINGS UNSETTLED OVER MUCH OF THE FA FOR THE SHORT TERM. TIMING OF INDIVIDUAL SHORTWAVES AND RESULTING PRECIP CHANCES WILL BE THE CHALLENGE OF THIS FCST. WENT WITH A BLEND OF THE ETA AND AVN OUTPUT. LATEST RUC DATA SHOWS THAT ONGOING SHRA/TSRA ACTIVITY SHOULD DIMINISH OVER THE NEXT FEW HOURS AS WAA AND H85 FLOW DECREASES SOMEWHAT. NEXT SFC SYSTEM OVER TX WILL TRACK ALONG THE BNDRY AND BRING ANOTHER ROUND OF CONVECTION TO MOST AREAS BY THIS AFTN. ACTIVITY ALREADY DEVELOPING OVER CNTRL TX. HIGHEST RAIN CHANCES WILL BE OVER SRN AR AGAIN TODAY...WITH SEVERE THREAT AGAIN BEING LARGE HAIL. SYSTEM TRACKS EAST OF THE AREA TONIGHT WITH SOME LINGERING RAIN CHANCES EARLY IN THE SERN SECTIONS. WEAK RIDGE OF HIGH PRESSURE PROGGED TO BUILD INTO THE FA LATE TONIGHT AND FOR SATURDAY. EXPECT WARMER TEMPS ON SATURDAY...BUT WILL TREND ON THE COOLER SIDE OF MOS WITH NELY WINDS AND LINGERING CLOUDS. IN THE EXTENDED...HIGH PRESSURE WILL SHIFT EAST OF THE REGION AND ALLOW THE FRONT TO BEING MOVING BACK NWD. MOISTURE LVLS WILL ALSO RETURN ALONG WITH A CHANCE OF SHRA/TSRA. BNDRY STAYS NORTH OF AR THRU MIDWEEK WITH WARM AND HUMID WX THE RULE. ..44.. .LZK...NONE.
In the hours before
Local storm report, May 3, 3:18 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 AM CDT FRI MAY 03 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 AM WARREN AR 1.75 INCH HAIL
05/03/02 BRADLEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, May 3, 5:25 AM CDT, 1 hour 21 minutes before
ARZ052>057-062>069-031800- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 AM CDT FRI MAY 3 2002 ...SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF SOUTHERN ARKANSAS TODAY AND EARLY TONIGHT... EARLY THIS MORNING...A COLD FRONT WAS LOCATED TO THE SOUTH OF ARKANSAS. NORTHEAST WINDS CONTINUED TO USHER COOLER AIR INTO THE AREA AT THE SURFACE BEHIND THE FRONT. MEANWHILE...SEVERAL UPPER LEVEL LOW PRESSURE SYSTEMS ARE FORECAST TO PASS ACROSS THE AREA TODAY AND EARLY TONIGHT. THIS WILL RESULT IN ADDITIONAL SHOWER AND THUNDERSTORM FORMATION ACROSS THE REGION TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO REACH SEVERE LEVELS. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS MAY NEED TO BE ACTIVATED OVER SOUTHERN ARKANSAS AS THE DAY PROGRESSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:29 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 31 min |
| May 2, 7:50 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 35 min |
| May 2, 7:53 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 37 min |
| May 2, 8:40 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 35 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 42 min |
| May 2, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 33 min |
| May 2, 11:25 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 50 min |
| May 3, 12:05 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 40 min |
| May 3, 12:08 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 37 min |
| May 3, 1:35 AM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 40 min |
| May 3, 1:59 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 31 min |
| May 3, 2:52 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 23 min |
| May 3, 6:06 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 19 min |
| May 3, 6:21 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 24 min |
| May 3, 6:51 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 24 min |
| May 3, 7:19 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 26 min |
| May 3, 9:43 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
| May 3, 9:47 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.